Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 64, NWS Eureka, CA

August 21, 2013

NWS Eureka, CA issued this small craft advisory at Aug 21, 2013, 3:09 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2013, 3:09 AM PDT (10:09 UTC)
Expired
Aug 21, 2013, 3:00 PM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WHUS76 KEKA 211009
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
309 AM PDT WED AUG 21 2013


PZZ470-211815-
/O.EXP.KEKA.GL.W.0023.000000T0000Z-130821T1000Z/
/O.NEW.KEKA.SC.Y.0064.130821T1009Z-130821T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
309 AM PDT WED AUG 21 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. THE
GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS...N 15 TO 25 KT THIS MORNING ACROSS NORTH AND WEST
  PORTIONS...EASING LATER TODAY.

* SEAS...N 10 TO 12 FT NEAR 9 SECONDS...SUBSIDING LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-475-211115-
/O.EXP.KEKA.SC.Y.0063.000000T0000Z-130821T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
309 AM PDT WED AUG 21 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. CONDITIONS WILL
CONTINUE TO IMPROVE TODAY. SEAS WILL STILL BE STEEP THIS MORNING
NEAR AND NORTH OF CAPE MENDOCINO BEYOND 5 TO 10 NM OFFSHORE.

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
304 
WHUS76 KEKA 211555
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
855 AM PDT WED AUG 21 2013

PZZ470-212200-
/O.CON.KEKA.SC.Y.0064.000000T0000Z-130821T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
855 AM PDT WED AUG 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS...N 15 TO 25 KT THIS MORNING ACROSS THE NORTHWEST PORTION...EASING
  LATER TODAY.

* SEAS...N 10 TO 12 FT NEAR 9 SECONDS...MAINLY ACROSS THE
  NORTHWEST PORTION...SUBSIDING LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 3:48 PM PDT, 11 hours 21 minutes earlier.

Area forecast discussion, Aug 20, 3:48 PM PDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
348 PM PDT TUE AUG 20 2013

.SYNOPSIS...A CUTOFF LOW OFF THE COAST OF CALIFORNIA WILL BRING
THE POTENTIAL FOR THUNDERSTORMS AS IT LIFTS NORTHWARD THROUGH
THURSDAY. A BROADER TROUGH WILL SHIFT OVER THE PACIFIC NW LATER
THIS WEEK...RESULTING IN A COOLING TREND FOR NW CA.

&&

.DISCUSSION...TONIGHT THROUGH FRI...AN UPPER LEVEL LOW CONTINUES TO
PINWHEEL OFF OF THE CENTRAL CALIFORNIA COAST THIS AFTERNOON. A BAND
OF RADAR RETURNS WAS MOVING ACROSS THE FORECAST REGION TODAY. SO
FAR THIS BAND HAS NOT BEEN GENERATING ANYTHING EXCEPT FOR SOME
ISOLATED LIGHT SHOWERS. ISOLATED STORMS MAY STILL SPROUT UP WITH
THE DAYTIME HEATING LATER TODAY...MAINLY OVER TRINITY AND FAR NE
MENDOCINO COUNTIES WHERE INSTABILITY LOOKS TO BE THE GREATEST. NOT
TOO CONFIDENT WE WILL SEE ANY NOCTURNAL STORMS LATER TONIGHT
EITHER WITH THE LOW TOO FAR SOUTH OF THE FORECAST AREA OFFSHORE
THE CENTRAL CALIFORNIA COAST. THERE APPEARS TO BE A STABLE LAYER
IN THE MID LEVELS THAT THE MOIST CONVECTION HAS TO OVERCOME. THUS
EXPECT THE ACTIVITY TO DWINDLE WITH LOSS OF DAYTIME HEATING.

THUNDERSTORM POTENTIAL WILL INCREASE ON WED AS THE LOW BEGINS TO
MOVE NORTHEAST TOWARD THE FORECAST AREA. AS THE LOW BEGINS TO
MOVE NE ON WED...THE FORCING AND INSTABILITY WILL INCREASE ACROSS
MUCH OF THE REGION. EXPECT THE COVERAGE AND INTENSITY OF STORMS
TO INCREASE ON WED. CHANCES FOR STORMS CONTINUING PAST PEAK HEATING
LOOKS BETTER WED NIGHT WITH PERHAPS A COUPLE OF CLUSTERS DRIFTING
OUT TOWARD THE NORTH COAST AND OUT OVER THE WATERS WED NIGHT.

PWATS LOOK TO INCREASE SIGNIFICANTLY ON THURSDAY AND STORMS WILL
LIKELY PRODUCE LOCALLY HEAVY TO MODERATE RAINFALL ACROSS THE INTERIOR.
IT APPEARS THE DANGER FOR NEW FIRE STARTS WILL DECREASE ON THURSDAY
AS THE ATMOSPHERE MOISTENS UP. HOWEVER THERE COULD STILL BE A FEW
STRIKES OUTSIDE THE CORE OF THE STORMS THAT MAY IGNITE NEW FIRES.

SAT THROUGH TUES... RELATIVELY QUIET EXTENDED FORECAST WITH NO
SIGNIFICANT PRECIPITATION EXPECTED. TEMPERATURES WILL BE COOLER
THAN EARLIER THIS WEEK AND WILL LIKELY REMAIN NEAR TO SLIGHTLY
BELOW NORMAL WITH MID AND UPPER-LEVEL TROUGHING SITUATED OFF THE
WEST COAST THROUGH THE PERIOD. A COUPLE SHORTWAVES WILL PASS BY,
BUT MOISTURE AND INSTABILITY LOOKS TOO LIMITED FOR THUNDERSTORM
ACTIVITY IN NW CALIFORNIA. COASTAL AREAS WILL LIKELY CONTINUE TO
SEE OVERNIGHT AND MORNING LOW CLOUDS AND FOG GIVING WAY TO SUN
MOST AFTERNOONS. AREAS SOUTH OF CAPE MENDOCINO WILL INITIALLY SEE
MORE CLEAR SKIES WITH NORTHERLY LOW-LEVEL FLOW, BUT MAY BEGIN TO
SEE MORE CLOUDS IF THE GRADIENT WEAKENS OR TURNS SOUTHERLY EARLY
NEXT WEEK.

&&

.AVIATION...CONDITIONS AT THE TAF SITES ARE MOSTLY VFR. EXPECT
CONDITIONS TO DETERIORATE THIS EVENING AND TONIGHT AS STRATUS
MOVES INTO THE REDWOOD COAST. INLAND, EXPECT MOSTLY VFR CONDITIONS
UNDER LIGHT TERRAIN DRIVEN WINDS. INSTABILITY SHOULD ALLOW
ISOLATED TO SCATTERED THUNDERSTORMS TO FORM THIS EVENING WITH
LOCALLY GUSTY WINDS. ADDITIONALLY, AREAS OF SMOKE/HAZE ARE
POSSIBLE AROUND THE TRINITY ALPS DUE TO LOCAL WILDFIRES.

&&

.MARINE...THE FORECAST APPEARS TO BE ON TRACK. BUOYS SHOW LIGHT TO
MODERATE WINDS WITH ELEVATED SEAS. HOWEVER, THERE WERE NO ASCAT OR
WINDSAT PASSES TODAY AND WITH NO BOAT REPORTS OFFSHORE IT'S
DIFFICULT TO KNOW WHAT'S GOING ON ACROSS THE OUTER WATERS. ADJUSTED
THE LATEST NWPS MODEL FORECAST OVER THE NEXT TWO DAYS TO REFLECT THE
CURRENT OBSERVATIONS AND TRENDS. CONDITIONS WILL IMPROVE THIS
EVENING INTO WEDNESDAY AS THE PRESSURE GRADIENT WEAKENS. MOST
HEADLINES SHOULD BE ALLOWED TO EXPIRE TONIGHT INTO WEDNESDAY
MORNING. INSTABILITY ALOFT MAY FIRE OFF ISOLATED THUNDERSTORMS LATE
TONIGHT THROUGH THURSDAY ACROSS PORTIONS OF THE WATERS. OTHERWISE,
EXPECT LIGHT TO MODERATE WINDS AND LOW SEAS LATE WEDNESDAY INTO THE
WEEKEND.

&&

.FIRE WEATHER...THE UPPER LEVEL LOW OFF THE CALIFORNIA COAST WILL
BRING AN INCREASING THREAT OF THUNDERSTORMS ACROSS THE REGION
THROUGH THURSDAY. FOR THE NEAR TERM THERE IS A BIT OF UNCERTAINTY
DUE THE MODELS CONTINUALLY POSTPONING ANY NORTHWARD MOVEMENT OF
THE LOW. LATEST MODELS INDICATE THE LOW WILL BEGIN TO TRACK TO THE
NORTH LATER TONIGHT BUT WILL HAVE TO SEE IF THIS PLAYS OUT. THE
WATCHES FOR FWZ203-204 WERE PUSHED BACK TO AFTER 11AM PDT WED DUE
TO LACK IN THE NORTHWARD MOTION TODAY.  INSTABILITY ALONG THE
NORTHERN PERIPHERY OF THE LOW COMBINED WITH SUFFICIENT CONVECTIVE
PARAMETERS WILL HELP INITIATE AT LEAST ISOALTED THUNDERSTORMS IN
EASTERN MENDOCINO AND TRINITY COUNTIES THIS AFTERNOON INTO THE
EVENING AND THUS RED FLAG WARNINGS WERE MAINTAINED. SOUTHEASTERLY
TO SOUTHERLY FLOW WILL ALLOW STORMS TO TRACK TOWARDS THE COAST AND
POSSIBLY OFFSHORE OVER THE NEXT FEW DAYS. WED NIGHT INTO EARLY
THU MORNING LOOKS THE BEST FOR STORMS OUT TO THE REDWOOD COAST.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...RED FLAG WARNING UNTIL 5 PM PDT THURSDAY CAZ003-004-076.

     RED FLAG WARNING UNTIL 5 AM PDT THURSDAY CAZ002.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     AFTERNOON CAZ003-004.

NORTHWEST CALIFORNIA COASTAL WATERS...GALE WARNING UNTIL MIDNIGHT
     PDT TONIGHT PZZ470.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT PDT TONIGHT PZZ475.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT PDT TONIGHT PZZ450.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 20, 3:43 PM PDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
343 PM PDT TUE AUG 20 2013

CAZ001-212245-
REDWOOD COAST-
343 PM PDT TUE AUG 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ002-212245-
MENDOCINO COAST-
343 PM PDT TUE AUG 20 2013

...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A RED FLAG WARNING IS CURRENTLY IN EFFECT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A RED FLAG WARNING IS CURRENTLY IN EFFECT.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-212245-
NORTH COAST INTERIOR-
343 PM PDT TUE AUG 20 2013

...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A RED FLAG WARNING IS IN EFFECT FOR CENTRAL AND SOUTHERN
HUMBOLDT.

A FIRE WEATHER WATCH IS IN EFFECT FOR EASTERN DEL NORTE AND
NORTHERN HUMBOLDT.

SMOKE MAY BECOME DENSE IN VALLEY LOCATIONS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A RED FLAG WARNING IS IN EFFECT.

THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY. STORMS MAY
PRODUCE LOCALLY HEAVY RAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ076-212245-
MENDOCINO INTERIOR-
343 PM PDT TUE AUG 20 2013

...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A RED FLAG WARNING IS IN EFFECT THIS EVENING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A RED FLAG WARNING IS CURRENTLY IN EFFECT.

THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY.
STORMS MAY PRODUCE LOCALLY HEAVY RAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ004-212245-
UPPER TRINITY RIVER-
343 PM PDT TUE AUG 20 2013

...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A RED FLAG WARNING IS CURRENTLY IN EFFECT.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A RED FLAG WARNING IS CURRENTLY IN EFFECT.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY.
LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH STORMS ON THURSDAY,

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:18 PM PDTSpecial Weather StatementEKATrinity42 min
Aug 21, 1:59 PM PDTSpecial Weather StatementEKAHumboldt46 min
Aug 21, 2:22 PM PDTSevere Thunderstorm WarningEKAHumboldt, Trinity38 min
Aug 21, 2:40 PM PDTSpecial Weather StatementEKATrinity50 min
Aug 21, 2:56 PM PDTSevere Thunderstorm WarningEKATrinity49 min
Aug 21, 4:18 PM PDTSpecial Weather StatementEKADel Norte42 min
Aug 21, 4:33 PM PDTSpecial Weather StatementEKATrinity27 min

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.